Alert archive / Oregon / Wind Advisories in 2019

Wind Advisory 16, NWS Medford, OR

April 5, 2019Klamath County, Lake County, Oregon; Siskiyou County, California

NWS Medford, OR issued this wind advisory at Apr 5, 2019, 2:34 PM PDT for Klamath County, Lake County, Oregon; Siskiyou County, California. It took effect at Apr 6, 2019, 6:00 AM PDT. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2019, 2:34 PM PDT (21:34 UTC)
In effect from
Apr 6, 2019, 6:00 AM PDT
Expired
Apr 8, 2019, 8:00 PM PDT
In force
62 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2019-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2019-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WWUS76 KMFR 052134
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
234 PM PDT Fri Apr 5 2019

CAZ081-061200-
/O.CAN.KMFR.WI.Y.0015.000000T0000Z-190406T0000Z/
/O.NEW.KMFR.WI.Y.0016.190406T1300Z-190408T0000Z/
Central Siskiyou County-
Including the city of Weed and Gazelle
234 PM PDT Fri Apr 5 2019

...WIND ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 5 PM PDT
SUNDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 6 AM Saturday to 5 PM PDT
Sunday. The previous Wind Advisory has been cancelled. 

* Winds: South 30 to 35 mph with gusts up to 45 mph.

* Locations include: The southern Shasta Valley, including Weed,
  Gazelle, and portions of Interstate 5 and Highway 97 near Weed.
 
* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ030-031-061200-
/O.NEW.KMFR.WI.Y.0016.190406T1700Z-190408T0500Z/
/O.CON.KMFR.WI.Y.0015.000000T0000Z-190406T0300Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
234 PM PDT Fri Apr 5 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 10 PM PDT
SUNDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 10 AM Saturday to 10 PM PDT
Sunday. 

* Winds: South to southwest 30 to 40 mph with gusts up to 50 mph
  this evening, then returning Saturday afternoon through Sunday
  evening.  

* Locations include: Much of Lake County and the higher terrain of
  far eastern Kalamth County, including Paisley, Summer Lake,
  Valley Falls, Adel, and portions of Highways 31, 395, and 140. 

* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 to 39 mph are expected
with higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
9 follow-up statements
476 
WWUS76 KMFR 060238
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
738 PM PDT Fri Apr 5 2019


ORZ030-031-061445-
/O.EXP.KMFR.WI.Y.0015.000000T0000Z-190406T0300Z/
/O.CON.KMFR.WI.Y.0016.190406T1700Z-190408T0500Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
738 PM PDT Fri Apr 5 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 10 PM
PDT SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

* Winds: South to southwest 30 to 40 mph with gusts up to 50 mph
  Saturday afternoon and Sunday evening.

* Locations include: Much of Lake County and the higher terrain 
  of far eastern Kalamth County, including Paisley, Summer Lake, 
  Valley Falls, Adel, and portions of Highways 31, 395, and 140. 

* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with 
higher gusts possible. Winds this strong can make driving 
difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$

CAZ081-061445-
/O.CON.KMFR.WI.Y.0016.190406T1300Z-190408T0000Z/
Central Siskiyou County-
Including the city of Weed
738 PM PDT Fri Apr 5 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 5 PM PDT
SUNDAY...

* Winds: South 30 to 35 mph with gusts up to 45 mph.

* Locations include: The southern Shasta Valley, including Weed, 
  Gazelle, and portions of Interstate 5 and Highway 97 near 
  Weed. 

* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
237 
WWUS76 KMFR 061026
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
326 AM PDT Sat Apr 6 2019

CAZ081-070000-
/O.CON.KMFR.WI.Y.0016.190406T1300Z-190408T0000Z/
Central Siskiyou County-
Including the city of Weed
326 AM PDT Sat Apr 6 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

* Winds: South 30 to 35 mph with gusts up to 45 mph.

* Locations include: The southern Shasta Valley, including Weed, 
  Gazelle, and portions of Interstate 5 and Highway 97 near 
  Weed. 

* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ030-031-070000-
/O.CON.KMFR.WI.Y.0016.190406T1700Z-190408T0500Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
326 AM PDT Sat Apr 6 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT SUNDAY...

* Winds: South to southwest 30 to 40 mph with gusts up to 50 mph 
  Saturday afternoon and Sunday evening. 

* Locations include: Much of Lake County and the higher terrain of
  far eastern Klamath County, including Paisley, Summer Lake, 
  Valley Falls, Adel, and portions of Highways 31, 395, and 140. 

* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
082 
WWUS76 KMFR 062045
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
145 PM PDT Sat Apr 6 2019

CAZ081-071500-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/
Central Siskiyou County-
Including the city of Weed
145 PM PDT Sat Apr 6 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

* Winds: South 30 to 35 mph with gusts up to 45 mph through Sunday
  evening.

* Locations include: The southern Shasta Valley, including Weed, 
  Gazelle, and portions of Interstate 5 and Highway 97 near 
  Weed. 

* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ030-031-071500-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0500Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
145 PM PDT Sat Apr 6 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY...

* Winds: South to southwest 30 to 40 mph with gusts up to 50 mph
  through this evening and returning again Sunday morning through
  Sunday evening. 

* Locations include: Much of Lake County and the higher terrain 
  of far eastern Klamath County, including Paisley, Summer Lake, 
  Valley Falls, Adel, and portions of Highways 31, 395, and 140. 

* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
637 
WWUS76 KMFR 071020
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
320 AM PDT Sun Apr 7 2019

CAZ081-080000-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/
Central Siskiyou County-
Including the city of Weed
320 AM PDT Sun Apr 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* Winds: South 30 to 35 mph with gusts to 45 mph. 

* Locations include: The southern Shasta Valley, including Weed, 
  Gazelle, and portions of Interstate 5 and Highway 97 near 
  Weed. 

* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ030-031-080000-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0500Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
320 AM PDT Sun Apr 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* Winds: South to southwest 30 to 40 mph with gusts to 55 mph. 

* Locations include: Much of Lake County and the higher terrain 
  of far eastern Klamath County, including Paisley, Summer Lake, 
  Valley Falls, Adel, and portions of Highways 31, 395, and 140. 

* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
568 
WWUS76 KMFR 071605
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
905 AM PDT Sun Apr 7 2019

ORZ030-031-080415-
/O.NEW.KMFR.HW.W.0009.190407T1605Z-190408T0000Z/
/O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0500Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
905 AM PDT Sun Apr 7 2019

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

The National Weather Service in Medford has issued a High Wind
Warning...which is in effect until 5 PM PDT this afternoon. 

* Winds: South to southwest 30 to 40 mph with gusts to 55 mph,
  except gusts up to 70 mph near Summer Lake.

* Locations in the warning include: Highway 31 from Paisley to
  Summer Lake. 

* Locations in the advisory include: Much of Lake County and the
  higher terrain of far eastern Klamath County, including Valley
  Falls, Adel, and portions of Highways 395, 140 and the rest of
  31.
 
* Impacts: Strong, gusty winds will make travel very difficult,
  especially for high profile vehicles. Loose and unsecured items
  may be blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

CAZ081-080000-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/
Central Siskiyou County-
Including the city of Weed
905 AM PDT Sun Apr 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* Winds: South 30 to 35 mph with gusts to 45 mph.

* Locations include: The southern Shasta Valley, including Weed, 
  Gazelle, and portions of Interstate 5 and Highway 97 near 
  Weed. 

* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
058 
WWUS76 KMFR 072139
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
239 PM PDT Sun Apr 7 2019

ORZ030-031-081100-
/O.EXT.KMFR.WI.Y.0016.000000T0000Z-190409T0300Z/
/O.CON.KMFR.HW.W.0009.000000T0000Z-190408T0000Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
239 PM PDT Sun Apr 7 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT MONDAY...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* Winds: South to southwest 30 to 40 mph with gusts to 55 mph, 
  except gusts up to 70 mph near Summer Lake. 

* Locations in the warning include: Highway 31 from Paisley to 
  Summer Lake. 

* Locations in the advisory include: Much of Lake County and the 
  higher terrain of far eastern Klamath County, including Valley 
  Falls, Adel, and portions of Highways 395, 140 and the rest of 
  31. 

* Impacts: Strong, gusty winds will make travel very difficult, 
  especially for high profile vehicles. Loose and unsecured 
  items may be blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

CAZ081-080000-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/
Central Siskiyou County-
Including the city of Weed
239 PM PDT Sun Apr 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* Winds: South 30 to 35 mph with gusts to 45 mph.

* Locations include: The southern Shasta Valley, including Weed, 
  Gazelle, and portions of Interstate 5 and Highway 97 near 
  Weed. 

* Impacts: Gusty winds will make travel difficult, especially 
  for high profile vehicles. Loose and unsecured items may be 
  blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
996 
WWUS76 KMFR 072348
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
448 PM PDT Sun Apr 7 2019


ORZ030-031-081200-
/O.EXP.KMFR.HW.W.0009.000000T0000Z-190408T0000Z/
/O.CON.KMFR.WI.Y.0016.000000T0000Z-190409T0300Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
448 PM PDT Sun Apr 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY...

...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

* Winds: South to southwest 25 to 35 mph with gusts to 55 mph. 

* Locations include: Much of Lake County and the higher terrain 
  of far eastern Klamath County. Includes the cities of Paisley, 
  Summer Lake, Silver Lake, Paisley, Valley Falls, Lakeview and 
  Adel. In addition, Highways 395, 140 and 31 are included in the 
  advisory area.

* Impacts: Strong, gusty winds will make travel very difficult, 
  especially for high profile vehicles. Loose and unsecured 
  items may be blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

CAZ081-080100-
/O.EXP.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/
Central Siskiyou County-
Including the city of Weed
448 PM PDT Sun Apr 7 2019

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

Wind gusts will become weaker as we move into the evening.
Look for wind gusts around 25 to 35 mph to continue this evening. 

$$
953 
WWUS76 KMFR 081029
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
329 AM PDT Mon Apr 8 2019

ORZ030-031-090300-
/O.CON.KMFR.WI.Y.0016.000000T0000Z-190409T0300Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
329 AM PDT Mon Apr 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* Winds: South to southwest 25 to 35 mph with gusts to 55 mph.

* Locations include: Much of Lake County and the higher terrain 
  of far eastern Klamath County. Includes the cities of Paisley, 
  Summer Lake, Silver Lake, Paisley, Valley Falls, Lakeview and 
  Adel. In addition, Highways 395, 140 and 31 are included in 
  the advisory area. 

* Impacts: Strong, gusty winds will make travel very difficult, 
  especially for high profile vehicles. Loose and unsecured 
  items may be blown about or damaged. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

$$
982 
WWUS76 KMFR 090232
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
732 PM PDT Mon Apr 8 2019


ORZ030-031-090345-
/O.EXP.KMFR.WI.Y.0016.000000T0000Z-190409T0300Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
732 PM PDT Mon Apr 8 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Wind gusts will continue to diminish into the evening and
overnight hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 5, 9:25 AM PDT, 5 hours 9 minutes earlier.

Area forecast discussion, Apr 5, 9:25 AM PDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Medford OR
925 AM PDT Fri Apr 5 2019

.DISCUSSION...The next frontal system is moving onshore currently.
Expect periods of rain along and ahead of the front with some
gusty winds in the usual locations like the Shasta Valley and east
of the Cascades. The front is moving quickly so expect
precipitation to become showery behind the front from west to
east this afternoon. Even so, could still be enough instability
to produce a couple of isolated lightning strikes here or there.
Best chance for this to occur will be west of the Cascades. Aside
from some lingering showers, there should be a break tonight,
though rain will likely move back onto the coast late tonight as
the next disturbance moves in. Forecast is on track, so will not
update. -Marc

&&

.AVIATION...For the 05/12Z TAFS...
Low level wind shear is expected in some areas this morning,
primarily along and near the coast to areas inland to Roseburg and
Grants Pass. Rain will drop visibilities to MVFR, at times, mainly
along the coast and in the Umpqua Basin, and ceilings will fall to
MVFR with localized IFR with the front as it progresses inland.
Isolated thunderstorms are possible along and near the front, mostly
along and near the coast and into central Douglas County. It will
become breezy this afternoon and evening. Expect partial terrain
obscurations throughout the day. BTL

&&

.MARINE...Updated 800 AM PDT Friday, 5 April 2019...
A fairly strong cold front will continue to move through the coastal
waters this morning with gales and very steep seas mainly northwest
and west of Cape Blanco. Building west swell this afternoon and
evening will continue to keep seas at Small Craft Advisory levels.

Saturday through Sunday morning long period west swell will build
likely resulting in seas peaking in the 17 to 22 foot range. It
should be noted that the incoming swell is very long period and is
expected to peak around 21 feet at 19 seconds in the Cape Blanco
area northward to west of Florence. Since we'll be dealing with
chaotic seas Saturday afternoon due to a combination of the large
westerly swell and steep wind driven seas, the Hazardous Seas Watch
is valid over the entire area. This heavy long period swell,
especially combined with wind driven seas, will make bar crossings
hazardous and extremely difficult. This will also result in
dangerous surf conditions, so a High Surf Advisory has been issued
for Saturday afternoon and night due to breakers of 25 to 28 feet.
Also, expect periods of moderate to heavy rain Saturday through
Monday morning. Seas are expected to subside early next week. BTL

&&

.PREV DISCUSSION... /Issued 605 AM PDT Fri Apr 5 2019/

SHORT TERM...We've now entered a wet and unsettled pattern that
is going bring lots of rain, occasional wind, and high mountain
snow through at least early next week and possibly well into next
week. The first frontal system is now approaching our coast and
will move onshore late this morning and inland this afternoon and
evening. This will bring precipitation to all west side areas, and
pops have been raised in these locations. As the front crosses the
Cascades and downslope winds kick in, precipitation may break up a
bit on the east side. Nevertheless, high pops are warranted over
there as well. The heaviest rain will occur in the typical upslope
areas: coast, coastal mountains, and Mt. Shasta area. But the
front is moving right along, so we don't expect excessive amounts
even in these locations. Another aspect to this front is wind.
Wind advisories are already in place in the Shasta Valley and east
side, and these look reasonable. Finally, as the parent upper
trough axis arrives at the coast later this morning and then into
west side locations this afternoon, thunderstorms will be
possible.

There will be a break between systems tonight, but rain moves
right back in Saturday as the next wave of low pressure pushes
through to our north. This, too, will bring another round of wind
to the waters and some inland areas on Saturday.

On Sunday, a more substantial moisture plume (an atmospheric
river) moves into our area and will remain aimed at us through
Monday. This system is currently out past the dateline, and water
vapor shows that its moisture plume originates from the deep
tropics in the central Pacific. As this plume arrives at the coast
early Sunday morning, heavy rain develops over the coast and
coastal ranges. The plume gradually sags south along the coast
during the day Sunday and then lifts back north Monday in response
to another area of low pressure riding along the front. This has
a classic atmospheric river look to it, and thus is likely to
produce very heavy rain totals. Our forecast currently shows on
the order of 6-9 inches of rain Sunday through Monday for the
coastal mountains of Curry and western Josephine counties. While
we've been through a relatively dry period recently, this amount
of rain may cause problems, especially over burn scars from recent
fires. Flood watches remain in effect for these areas, and they
will be watched closely. Nothing was changed beyond Monday, and
the previous extended discussion follows for reference. -Wright

LONG TERM...Tuesday through Thursday Night...The kicker trough
that pushes the atmospheric river and very heavy rain out of the
forecast area will be overhead Tuesday. This means showers are
likely at least for the first part of the day. A brief break in
precipitation is expected late Tuesday before upper troughing
begins to push southward over the forecast area Wednesday into
Thursday. This pattern suggests unstable, cool, showery
conditions, and if the upper low does move overhead, thunderstorms
will be possible.

One concern surrounding this cold air mass expected next week is
cold temperatures for area growers. It's too early to tell what
nights may feature partly or mostly clear skies, but keep in mind
the potential for cold overnight temperatures by mid to late next
week.

AVIATION...For the 05/12Z TAFS...
Low level wind shear is expected in some areas this morning,
primarily along and near the coast to areas inland to Roseburg and
Grants Pass. Rain will drop visibilities to MVFR, at times, mainly
along the coast and in the Umpqua Basin, and ceilings will fall to
MVFR with localized IFR with the front as it progresses inland.
Isolated thunderstorms are possible along and near the front, mostly
along and near the coast and into central Douglas County. It will
become breezy this afternoon and evening. Expect partial terrain
obscurations throughout the day. BTL

MARINE...Updated 315 AM PDT Friday, 5 April 2019...
A fairly strong cold front will continue to move through this
morning with gales and very steep seas mainly northwest and west of
Cape Blanco. Building west swell this afternoon and evening will
continue to keep seas at Small Craft Advisory levels.

Saturday through Sunday morning long period west swell will build
likely resulting in seas peaking in the 17 to 22 foot range. It
should be noted that the incoming swell is very long period and is
expected to peak around 21 feet at 19 seconds in the Cape Blanco
area northward to west of Florence. Since we'll be dealing with
chaotic seas Saturday afternoon due to a combination of the large
westerly swell and steep wind driven seas, the Hazardous Seas Watch
is valid over the entire area. This heavy long period swell,
especially combined with wind driven seas, will make bar crossings
hazardous and extremely difficult. This will also result in
dangerous surf conditions, so a High Surf Advisory has been issued
for Saturday afternoon and night due to breakers of 25 to 28 feet.
Also, expect periods of moderate to heavy rain Saturday through
Monday morning. Seas are expected to subside early next week. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 8 PM PDT this evening for ORZ030-031.
     High Surf Advisory from 11 AM Saturday to 5 AM PDT Sunday for
     ORZ021-022.
     Flood Watch from Saturday evening through Monday morning for
     ORZ021>024.

CA...Flood Watch from Saturday evening through Monday morning for
     CAZ080.
     Wind Advisory until 5 PM PDT this afternoon for CAZ081.

Pacific Coastal Waters...Hazardous Seas Watch from Saturday morning through Sunday
     morning for PZZ350-356-370-376.
     Gale Warning until 5 PM PDT this afternoon for
     PZZ350-356-370-376.
     High Surf Advisory from 11 AM Saturday to 5 AM PDT Sunday for
     PZZ350-356.

MAS/MAS/MAS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:19 PM PDTGale WarningMFR54 hr
Apr 5, 2:19 PM PDTSmall Craft AdvisoryMFR15 hr

Nearby

Wind Advisories in Oregon, 2019Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.